How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lively Your Own Question
Lively, Psychologist
Category: Mental Health
Satisfied Customers: 260
Experience:  Doctorate in Clinical Psychology, 10 years experience working with individuals, couples, & families
Type Your Mental Health Question Here...
Lively is online now
A new question is answered every 9 seconds

I have a vibrational music that often sounds like an organ

Customer Question

I have a vibrational music that often sounds like an organ playing, inside my head. There are no tunes, just chords. I can't rest or meditate. I do take several drugs, like Effexor, Lunesta, and Propranolol.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Lively replied 7 years ago.
How long have you had this? Have you mentioned it to your psychiatrist? Is it there all the time or just sometimes?
Customer: replied 7 years ago.
It is there all the time. I have forgotten (?) to mention it to my psychiatrist. It was especially bugging me today and my next psych appointment is in February. My shrink is especially fond of Cymbalta which I took a year and a half ago and associate with the start of this vibratory sounding. I switched off of that to Effexor but the sounds did not go away. I am sorry to say my shrink is not very open to "side effects" of medications which is probably why I didn't mention it.
Expert:  Lively replied 7 years ago.

It's hard to tell from what you've said about whether or not the vibrations/music is related to the start of the Cymbalta, or if it's a more organic issue within you. It seems really important to talk further with your psychiatrist about this-- and if he/she isn't open to listening or working with you on it, finding another doctor to talk to. You don't need to wait until your next scheduled appointment in February either- you should absolutely seek advice on this prior to that time if it's bothering you as much as it sounds like it is.


People hear music or other sounds that aren't really there for all kinds of reasons. It is possible that it's a side effect of another medication, and it's possible that you could be having some rather benign auditory hallucinations. Either way, the fact that it's bothering you enough that you're writing in here for advice shows me that it's absolutely time to consult your psychiatrist to figure out what you can do to make it stop.

Related Mental Health Questions